Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Weight gain


  • Please log in to reply
11 replies to this topic

#1 tony1946

tony1946

    Newbie

  • Members
  • Pip
  • 1 posts
  • LocationChipping Norton, UK

Posted 15 January 2013 - 02:55 AM

Since having DBS in 2011i have gained a significant weight increase. I also think this is because of my PD medication - Stalevo. I eat very moderately and try to exercise as often as I can - although probably not enough!

I am really concerned about this and would be grateful for any advice! Tony

#2 bjenczyk

bjenczyk

    Advanced Member

  • Members
  • PipPipPip
  • 81 posts
  • LocationLittleton, MA

Posted 15 January 2013 - 07:47 AM

I am on Mirapex and I am seeing the same thing. I've put on around 15 pounds since my diagnosis and medication began. I used to be able to lose weight easily, but no more. I always feel hungry now, too. It is really frustrating.

#3 Golden01

Golden01

    Advanced Member

  • Members
  • PipPipPip
  • 465 posts

Posted 15 January 2013 - 07:52 AM

My sister has PD and is on Mirapex. She has gained weight even though she really works at watching what she eats and exercises regularly. I think she feels hungry more often on the Mirapex.

#4 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,360 posts
  • LocationWashington, DC

Posted 18 January 2013 - 01:25 PM

Had DBS in late August of 2012. Gained 15 pounds since then. My doctor points out and I tend to agree that greater mobility since implant has me decending staircase to kitchen more and more easily and more frequent grocery shopping, too. Thus more snacking. Antidote: More exercise and greater control over appetite ...in short restraint and increasing our will power just like normal people do who want to be svelte. Just because we have PD doesn't mean other processes of aging slow down.

#5 littletownguy

littletownguy

    Member

  • Members
  • PipPip
  • 11 posts

Posted 18 January 2013 - 09:20 PM

Was told that the average weight gain was 20 pounds for one year following DBS. Hit my quota. :razz: Was in for a "tune-up" at the Cleveland Clinic yesterday. Arriving 12+ hrs off of meds and then having my stimulator turned off for 1 hour demonstrated where I'd be without DBS or any meds...bed-ridden. An amazing exercise to remind me how blessed I am to having had successful DBS surgery!

#6 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,360 posts
  • LocationWashington, DC

Posted 24 January 2013 - 06:05 AM

"Feel good food" may be addictive as body seeks more dopamine. From today's Washington Post.
http://www.washingto...8962_story.html

A brain chemistry/PD explanation for why I ate two personal pan pizzas in the past 48 hours?

#7 Golden01

Golden01

    Advanced Member

  • Members
  • PipPipPip
  • 465 posts

Posted 24 January 2013 - 08:36 AM

Thanks for the great article! Fascinating information. Maybe your personal pizzas were just a little self-medication to up the dopamine levels. My husband has PD, not me, but I'll use the dopamine reason the next time I eat that extra pizza!

#8 mickie

mickie

    Advanced Member

  • Members
  • PipPipPip
  • 49 posts
  • LocationRohnert Park, CA

Posted 10 February 2013 - 05:39 AM

My weight has gone up despite being very physically active. I am new to Mirapex but have put on 10 lbs since starting it. I am compulsively hungry. My PCP, who reads me better than my neurologist, suggests that meds my be creating a glycemic imbalance and to eat more protein. My sister had DBS two years ago and hasn't gained an ounce despite being totally inactive. The difference??? She is diabetic and controls her sugar. My PT also suggested eating smaller but more frequent meals to keep my glycemic level more even.
May each day bring joy!

#9 annfisher43

annfisher43

    Advanced Member

  • Members
  • PipPipPip
  • 79 posts

Posted 17 February 2013 - 07:16 PM

I haven't had DBS but has a significant weight gain. Think it's meds siniment. Working very hard to get it off

#10 McCall

McCall

    Advanced Member

  • Members
  • PipPipPip
  • 62 posts

Posted 18 February 2013 - 09:32 AM

I wish that were true about the meds. My husband in the past couple years has lost about 50 lbs. without him trying too. The doctor said it is all the calories burned by the tremores, but he is now skin and bones. He has been on either Sinemet for a few months then Stelevo for more months and amantadine, but has not gained the weight back. I wish he would.

#11 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,360 posts
  • LocationWashington, DC

Posted 18 February 2013 - 12:07 PM

Don't know how accurate it was, but a physician told me that tremor burns no calories.

#12 Daven

Daven

    Advanced Member

  • Members
  • PipPipPip
  • 299 posts
  • LocationNorthern Virginia

Posted 18 February 2013 - 05:08 PM

I think it would depend on how bad the tremor is. If your muscles are getting a good work out, I could see some calories being burned.

Dave




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users